Tornado, Converse
- When
- August 12, 6:05 PM MST to 6:08 PM MST
- Where
- Converse County, 13 mi N of Douglas
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.933, -105.367
Brief tornado spotted over open country.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 12, 2:00 PM MST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT FRI AUG 12 2005 .SHORT TERM...COLD FRONT PLUNGING SOUTHWARD THROUGH WYOMING AND SOUTH DAKOTA THIS AFTERNOON. CONVECTION WILL DEVELOP LATE THIS AFTERNOON AHEAD OF THIS FEATURE. AIR MASS IS VERY STABLE ACROSS SOUTHEAST PORTIONS OF THE FORECAST AREA DUE TO PERSISENT SOUTHEAST WINDS. SO HAVE FAVORED NORTHERN FRINGE OF FORECAST AREA - NORTH OF ALLIANCE AND DOUGLAS - WITH RESPECT TO EVENING PRECIP CHANCES. THE FRONT MOVES THROUGH DOUGLAS IN THE LATE EVENING...AND CHEYENNE/LARAMIE IN THE WEE HOURS OF THE MORNING. IT MAY HOLD OFF UNTIL SUNRISE AT SIDNEY. AFTER FRONTAL PASSAGE...LOW LEVEL MOISTURE FILLS IN WITH GUSTY NORTH TO NORTHEAST WINDS THROUGH THE DAY SATURDAY...MAKING FOR AN OVERCAST AND DAMP DAY WITH PERSISENT DRIZZLE AND SPRINKLES. LITTLE IN THE WAY OF TEMEPRATURE RECOVERY FROM MORNING LOWS. PLAINS REMAIN SOCKED IN THE STRATUS THROUGH SATURDAY NIGHT...WHICH SHOULD KEEP LOWS FROM THREATENING RECORDS. POMEROY .LONG TERM...SFC HIGH MOVES ACROSS THE CWA SUNDAY WHICH SHOULD GRADUALLY CLEAR THINGS OUT. ZONAL FLOW THEN SETS UP FOR EARLY NEXT WEEK WITH DRY AND WARMER CONDITIONS EXPECTED AS MOISTURE LOOKS TO BE SUPPRESSED TO THE SOUTH. GFS DEPICTING IMPULSE WITH SOME PCPN LATE TUESDAY BUT DGEX NOT HINTING AT THIS FEATURE. WILL MAINTAIN LOW POPS MAINLY MTNS FOR THAT TIME AND SEE HOW THINGS UNFOLD. OTHER WEAK IMPULSES MAY INTERACT WITH SOME MOISTURE RETURN WEDS/THURSDAY SO WILL KEEP SOME LOW POPS FOR THAT TIME PERIOD AS WELL BEFORE DRYING ADVERTISED AGAIN BY THE END OF THE WEEK. -RE- && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT FRI AUG 12 2005 NEZ001>003-019>021-054-055-WYZ059-060-067-068-131215- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN- 1045 AM MDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING AND PART OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT DAYTIME HEATING WILL CAUSE THE ATMOSPHERE TO BECOME UNSTABLE THIS AFTERNOON AND EVENING WITH SCATTERED THUNDERSTORMS EXPECTED. A FEW OF THESE STORMS MAY BECOME SEVERE WITH HAIL...DAMAGING WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MUCH COOLER TEMPERATURES ALONG WITH SCATTERED AREAS OF LIGHT RAIN WILL BE OVER THE AREA ON SATURDAY. CLOUDS WILL DECREASE ON SUNDAY. WARMER TEMPERATURES WILL OCCUR TUESDAY THROUGH THURSDAY ALONG WITH A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. WYZ061>066-069-070-131215- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS- 1045 AM MDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND EXTREME SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. WHILE SEVERE WEATHER IS NOT ANTICIPATED...A FEW OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAIN...GUSTY WINDS AND SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MUCH COOLER TEMPERATURES ALONG WITH SCATTERED AREAS OF LIGHT RAIN WILL BE OVER THE AREA ON SATURDAY. CLOUDS WILL DECREASE ON SUNDAY. WARMER TEMPERATURES WILL OCCUR TUESDAY THROUGH THURSDAY ALONG WITH A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 408 PM MDT FRI AUG 12 2005 WYZ059>060-064-067>068-130500- CONVERSE-NORTH LARAMIE RANGE-GOSHEN-NIOBRARA-PLATTE- 408 PM MDT FRI AUG 12 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 716 IN EFFECT UNTIL 11 PM MDT FOR THE FOLLOWING AREA... IN WYOMING THIS WATCH INCLUDES 4 COUNTIES IN EAST CENTRAL WYOMING CONVERSE... NIOBRARA... IN SOUTHEAST WYOMING GOSHEN... PLATTE... THIS INCLUDES THE CITIES OF...DOUGLAS...GLENROCK...GUERNSEY... LUSK...TORRINGTON AND WHEATLAND.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
646 PM MDT FRI AUG 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 N BILL 43.22N 105.26W
08/12/2005 1.75 INCH CONVERSE WY TRAINED SPOTTER
HAIL LASTED FOR 5 MINUTES...UNTIL 625 PM. THE LARGE HAIL
WAS BETWEEN 1 AND 3 MILES NORTH OF BILL AND COVERED THE
GROUND TO A DEPTH OF 6 INCHES.
&&
MWEILANDThe Cheyenne radar (KCYS), 203 km away, was scanning. The volume nearest the first event began at 01:03 UTC.
1 tornado. Local standard time, as filed.
Brief tornado spotted over open country.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyThe tornado archive for Wyoming, 2005Warnings in Wyoming, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465321.